Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

History of miscarriages. Noticed dark discharge. On antibiotic for dental issue. Worrisome

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1657 Questions
Question
I am a 44 year old female. i have never delivered a baby only had misscarriages. i have been regular all of my life. this week i have started to see a dark discharge and pink tint on the toilet paper after i use the restroom? i am taking an antibiotic for a dental issue but what could cause this? i am very scared.. email me @ YYYY@YYYY thank you!


Posted Sat, 13 Oct 2012 in Menstruation and Miscarriage
 
 
Answered by Dr. Timothy Raichle 32 minutes later
Hello, I would be happy to help you with your question.

I first have some questions for you:

1. Are you trying to get pregnant?
2. Have you had any workup in the recent past that might have included an ultrasound
3. Are you having any pain or cramping?

Please answer and I will get back to you shortly - DR XXXXXX
Above answer was peer-reviewed by
 
Follow-up: History of miscarriages. Noticed dark discharge. On antibiotic for dental issue. Worrisome 1 hour later
I am not trying to get pregnant, but I'm not trying not to either. My husband had a vasectomy about 7 years ago though. No cramping or pain and no recent ultrasound.
Thank you
 
 
Answered by Dr. Timothy Raichle 10 minutes later
Thanks for the followup. Here are the three clues to your problem:

1. Your age
2. History of recurrent miscarriage
3. Abnormal discharge / bleeding

The most likely causes would include:

1. Anatomic changes within the uterus (polyps, fibroids)
2. Irregularity in when you ovulate (can lead to irregular bleeding)

In any case, this requires evaluation. Your doctor needs to:

1. Perform an exam
2. Perform an ultrasound of the uterus
3. Consider a biopsy of the inside of the uterus (very easy to do) to rule out pre-cancerous changes - though this is highly unlikely, it should be part of the evaluation.

I hope this helps!
Above answer was peer-reviewed by
 
Follow-up: History of miscarriages. Noticed dark discharge. On antibiotic for dental issue. Worrisome 32 hours later
Thank you for you information. I actually bought one of those home ph tests last night. It shows that my ph is really high. What does this mean?
 
 
Answered by Dr. Timothy Raichle 1 hour later
Thanks for the followup. The pH of the vagina is usually on the low end, indicating that it is an "acidic" environment. The elevated pH indicates an abnormal alteration of the vaginal environment. This can be for abnormal reasons, but also normal reasons. They include:

1. The presence of blood (even small amounts)
2. A vaginal infection called bacterial vaginosis (BV) - this is usually associated with a discharge and odor
3. Semen - in the case of recent intercourse
4. If any water was present - for example after a shower or bath

In any case, I do not think it is a clue to the question above or problem I had commented on before. It is most likely related to a blood tainted discharge. In the absence of any symptoms, it is probably not really that significant.

I hope this helps - DR XXXXXX
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor